Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Is this normal when starting new meds? (Aripiprazole)  (Read 111 times)

0 Members and 1 Guest are viewing this topic.

Offline rubee

  • Full Member
  • ***
  • Posts: 241
  • Rec's: 0
  • Personal text
    • Poke This Member
Is this normal when starting new meds? (Aripiprazole)
« on: May 23, 2014, 12:46:36 PM »
I was on Sertraline and Risperidone for a number of years.. Since I was 14 (I'm 20 now). In those years not much changed in terms of dose and I've been pretty much taking the meds every day (unless I was having a bad time and tried to quit cold turkey.. lasted about 2 days)
Last week my psychiatrist said she's taking me off Risperidone and putting me on aripiprazole. I was on 1mg of Risperidone at that time and for the next week she had me take half, and then a week after she came here (Tuesday just past) I stopped Risperidone altogether and started Aripiprazole straight away. Unsure of the dose but my mum said it's pretty high?
(The reason my doctor wanted me off Risperidone was because it gave me high prolactin levels and she said this new med can lower it)

Anyway, Wednesday, Thursday and Friday (today) I've felt pretty awful. The Tuesday night after I first took the aripiprazole, I couldn't sleep very well, and at one point I woke up and everything that moved in front of me had a trail. Really weird but I've had that before when I tried to go cold turkey from Risperidone.
I've also felt very sick, had an upset stomach. Also I've had a constant pain in my chest. I've just felt really crappy. Is this normal when starting a new med and stopping an old one?
Bookmark and Share

Online Cuchculan

  • Hero Member
  • *****
  • Posts: 10888
  • Country: ie
  • Rec's: 167
  • Gender: Male
    • Poke This Member
Re: Is this normal when starting new meds? (Aripiprazole)
« Reply #1 on: May 24, 2014, 05:50:05 AM »
I would guess the high dose of the new medication is to help you coming off the older medication. Some doctors do things that way. Once you are safely off the older medication they reduce the dose of the newer medication. Could just be side effects. Could just be your mind aware that you are no longer taken what you had taken for so long. That can happen too. Keep your doctor informed about how you are feeling if things get too bad for you. I would say what you are feeling is normal and things will calm down once the medication settles in your system.
Bookmark and Share
The Lovable Irish Rogue

Tags:
 

Related Topics

  Subject / Started by Replies Last post
3 Replies
1078 Views
Last post April 15, 2007, 07:46:02 PM
by marc99
8 Replies
703 Views
Last post May 05, 2010, 02:17:22 PM
by kjohop
1 Replies
886 Views
Last post January 06, 2012, 01:45:01 PM
by johnathonm
1 Replies
197 Views
Last post April 08, 2013, 08:12:43 PM
by insights
5 Replies
347 Views
Last post September 23, 2013, 06:27:34 PM
by LynnC

anything